Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Help with taper from Xanax and Clonozepam


[4w...]

Recommended Posts

Hello everyone,

First of all, I am very grateful for having found this forum.

In short, my struggle with benzo dependency started 5 years ago. Initially, I was on 4mg - 6mg of clonazepam, and in these 5 years I was able to (for better or worse) taper down to 0.5 mg of Xanax and 1.5mg of clonazepam. Having said that I am thinking to 'get rid' of Xanax (which I have been on for 5 weeks) first and then address long term use of clonazepam. I am diagnosed with GAD and Major Depression and I am taking, in addition, Mirtazapine at night for sleep. My use of benzos has created me a lot of health issues with the list probably too long for this first post. The major one is that my anxiety has rebounded as well as associated depression. In other words, they are not working for me and my body (and mind) is seeking more...  Thank you kindly

Link to comment
Share on other sites

Hello 4winds, Welcome to BenzoBuddies!

 

This is the trouble with benzo's, when our body becomes dependent upon them, they begin to cause what we took them to relieve, in your situation, anxiety.  You've made a good decision to get rid of the Xanax first, it's really tough to taper from because of it's short half life and since you've only been on it for 5 weeks, now is the time.

 

We suggest reducing your dose by about 5-10% every week to 10 days depending on your symptoms, they should guide your schedule.  You might want to look at the Planning your taper (Taper Plans) board to see the methods we support and when you're ready you can ask the other members for suggestions.

 

If you'd like to connect with others feeling as you are, please feel free to start a thread on the Withdrawal Support (during your taper) board, we understand what you're going through.

 

We're glad you found us, please let us know how we can help you.

 

Pamster

 

Link to comment
Share on other sites

Hello Pamster,

 

Thank you kindly for your reply.

As noted I will start my Xanax taper first and then address my long term use of Clonazepam. 

My anxiety level is very high (with all known and described here very well symptoms) first thing in the morning when I wake up. Thus, the unfortunate excuse I made in my mind is to add Xanax. (Self-medicated obviously) It of course helps but it is a one-way trip. Since 2012 I was able to taper (and I can't even recall now - how - besides reading about the long term effects of benzos) from 4-6mg of Clonazepam a day to what it is right now.

 

I am physically and mentally sick of benzos. I am sick that I have to buy illicit doses of Xanax and Clonazepam to continue (and to support my dependency or addiction) this way that leads to nowhere. I do have a good physiatrist (luckily) but he prescribes me only 0.5 mg of Clonazepam and is under the impression I am at that steady dose. I am sick that I have to lie as well.

I have to say that Mirtazapine (Remeron) helps me immensely at night to fall and stay asleep. I am currently at the highest dose of 45mg.

 

So, in short, nightmares start as soon as I open my eyes and gradually get better as the day progresses. I do have a day when I take only 0.5 mg of Xanax and either 0.5mg or 1mg of Clonazepam.  By reading here I am not doing myself a favor there either. That is since my stable dose is not maintained and consequently my mood and overall outlook at life are directly proportional to my dosing (right now). I am 54. Tired of this game I am playing with myself for years to the point of despair.

But I am so glad that I have found this forum.

Thank you again and for what it's worth I will keep posting my progress.

Link to comment
Share on other sites

Thanks for letting us know more of your story, we understand your body has grown dependent and now requires this drug to feel normal and that tolerance has set in which mandates you increase your dose to keep feeling normal.  You can break this cycle, it's going to hurt but it's the only way out, you know well this isn't sustainable.

 

We can help you, I hope you'll use us because speaking as someone who traveled much of your path (lies and finding uncomfortable ways to procure more medication) there is hope of full recovery and a great life waiting for you, it happened for me. 

Link to comment
Share on other sites

Most of the history is in my updated signature.

 

I CT 0.5 Xanax (from the same dose using it for 5-6 weeks) on 10/07/2020

CT 0.5 Clonazepam (from the total dose of 1.5mg daily) on the same day.

Seven days after, going to today's date 17/07/2020, tolerable withdrawal symptoms.

Target now is to slow taper another 0.5 mg of Clonazepam.

 

Suggestions always welcome.

 

Thanks and stay strong.  :)

 

Link to comment
Share on other sites

Wow, you took quite a leap, I'm happy but surprised to hear your symptoms are tolerable!  I'd hold off a bit before attempting to taper the rest of the Clonazepam but what do you think?  I'm glad to hear you're considering a slow taper from the rest of the Clonazepam, I'll be really interested to hear how you're doing.

 

This process is so unpredictable, we never know who will suffer, things are looking pretty good for you so far. 

 

 

Link to comment
Share on other sites

Well, when I mentioned 'tolerable' I meant primarily that I was able not to take them during those 7 days and now I am on the 8th day.

I keep extra clonazepam and Xanax in my pocket at all times but kind of told myself I will not take them unless literally, I fall down on the street.

 

This morning (as most of them) I woke up clearly in need of Xanax as anxiety was so high accompanied by palpitation of my heart and all sort of negative perceptions and yes, fear. I support my wife who is 2 times cancer survivor and we have two children. I don't have a choice but to give my best.

 

Took already my daily dose of clonazepam and it is only 1 PM in the afternoon.  :-[ I will hold taper for right now and try to divide the dose of clonazepam to 0.5mg first thing in the morning and other 0.5 in the afternoon.

 

Thank you

Link to comment
Share on other sites

We can't put our lives on pause can we, I too had responsibilities I couldn't neglect.  You're carrying quite a load but in a way it's good because you can't give in to this and distraction is one of our best tools, taking care of the family is a good one. 

 

I've heard other people talk about keeping pills close by even after they finish their tapers, for some it's an expression of their power over the drug, for others its too tempting and they end up taking a rescue dose.  Me, I wouldn't be able to resist the call of the pill, but it sounds like you're exercising your power.

 

I hated the fear, it's wonderful when it leaves. 

Link to comment
Share on other sites

Thank you as always Pamster for your insight and help through this process!  :)

 

I will be soon moving my posts to an appropriate forum directory in anticipation to start the taper.

Today is 10 days since I CT Xanax (all of it - which was 0.5mg first thing, when I open my eyes in the morning, to 'band-aid' almost debilitating morning anxiety)  and 0.5mg of Clonazepam. I am now left with the 1mg of daily dose of Clonazepam to work out the tapering regime.

My plan is to go down to 0.5 mg of a daily dose of Clonazepam in next couple to few months. I will allow some time in the meantime for my body and mind to get accustomed to the current dose.

 

Link to comment
Share on other sites

  • 2 weeks later...

A setback... After 18 days since I CT 0.5 Xanax and 0.5 Clonazepam (leaving me with the daily dose of 1mg of Clonazepam) for two days, I am now where I've started. Unfortunately. Disappointment has set up and this one hurts.  I "justified" going back to an old dose of 0.5mg of Xanax and 1.5mg of Clonazepam since I started having what I perceived as unbearable anxiety with tachycardia in the morning. That, coupled with the depression did it for me.

Either way, I am not giving up. I will this time start taper with the Xanax first leaving Clonazepam alone for right now. 

Link to comment
Share on other sites

I'm sorry to hear about your setback but I can still see fight in you.  This process is humbling, we think we can push through by the sheer strength of our will but this drug is insidious and the pain is sometimes more than we can bear.

 

You can do this, I admire you for being able to taper, I don't think I could have done it. 

Link to comment
Share on other sites

×
×
  • Create New...